Alert archive / North Carolina / Wind Advisories in 2024

Wind Advisory 1, NWS Raleigh, NC

January 8, 202431 counties in North Carolina

NWS Raleigh, NC issued this wind advisory at Jan 8, 2024, 4:03 AM EST for 31 counties in North Carolina. It took effect at Jan 9, 2024, 10:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2024, 4:03 AM EST (09:03 UTC)
In effect from
Jan 9, 2024, 10:00 AM EST
Expired
Jan 10, 2024, 6:00 AM EST
In force
20 hr
Issued by
NWS Raleigh, NC
All 31 counties

Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2024-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2024-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136156175194214Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
117 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS72 KRAH 080903
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
403 AM EST Mon Jan 8 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-082100-
/O.NEW.KRAH.WI.Y.0001.240109T1500Z-240110T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
403 AM EST Mon Jan 8 2024

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST TUESDAY...

* WHAT...Southerly winds 15 to 25 mph with gusts of 40 to 45 mph 
  expected.

* WHERE...All of central North Carolina. The strongest wind gusts 
  are expected over the southern Piedmont, Sandhills, and southern
  Coastal Plain.

* WHEN...From 10 AM to 10 PM EST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
626 
WWUS72 KRAH 081547
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
1047 AM EST Mon Jan 8 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090300-
/O.CON.KRAH.WI.Y.0001.240109T1500Z-240110T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
1047 AM EST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
TUESDAY...

* WHAT...South or southeasterly winds will increase to 15 to 25
  mph, with gusts between 35 and 45 mph expected during the
  afternoon and evening Tuesday.

* WHERE...All of central North Carolina. The strongest wind gusts
  are expected over the southern Piedmont, Sandhills, and southern
  Coastal Plain.

* WHEN...Winds will gradually increase through the midday hours
  and peak from mid afternoon through the evening, generally
  between 2 PM and 10 PM Tuesday.
 
* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
093 
WWUS72 KRAH 090216
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
916 PM EST Mon Jan 8 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091200-
/O.CON.KRAH.WI.Y.0001.240109T1500Z-240110T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
916 PM EST Mon Jan 8 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
TUESDAY...

* WHAT...South or southeasterly winds will increase to 15 to 25 
  mph, with gusts between 35 and 45 mph expected during the 
  afternoon and evening Tuesday.

* WHERE...All of central North Carolina. The strongest wind 
  gusts are expected over the southern Piedmont, Sandhills, and 
  southern Coastal Plain.

* WHEN...Winds will gradually increase through the midday hours 
  and peak from mid afternoon through the evening, generally 
  between 2 PM and 10 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
970 
WWUS72 KRAH 090903
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
403 AM EST Tue Jan 9 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-100300-
/O.CON.KRAH.WI.Y.0001.240109T1500Z-240110T0300Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
403 AM EST Tue Jan 9 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...South or southeasterly winds will increase to 20 to 25
  mph, with gusts between 35 and 50 mph expected during the 
  afternoon and evening Tuesday.

* WHERE...All of central North Carolina. The strongest wind gusts
  are expected over the southern Piedmont, Sandhills, Triangle
  region, and southern/central Coastal Plain.

* WHEN...Winds will gradually increase through the midday hours
  and peak from mid afternoon through the evening, generally
  between 2 PM and 10 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
817 
WWUS72 KRAH 091953
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
253 PM EST Tue Jan 9 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-101100-
/O.EXT.KRAH.WI.Y.0001.000000T0000Z-240110T1100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
253 PM EST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WHAT...South or southeasterly winds at 15 to 25 mph with gusts
  between 35 and 45 mph can be expected this afternoon. Winds will
  shift to more southwesterly by this evening and will be gusty 
  at times with gusts of 30 to 40 mph during periods overnight. 

* WHERE...All of central North Carolina. 

* WHEN...Until 6 AM EST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and some power outages may result.
  Travel may be difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
145 
WWUS72 KRAH 101056
NPWRAH

URGENT - WEATHER MESSAGE
National Weather Service Raleigh NC
556 AM EST Wed Jan 10 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200-
/O.EXP.KRAH.WI.Y.0001.000000T0000Z-240110T1100Z/
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-
Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
Including the cities of Roxboro, Oxford, Creedmoor, Henderson, 
Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, 
Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington,
Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, 
Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, 
Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, 
Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, 
Wake Forest, Knightdale, Smithfield, Selma, Clayton, Wilson, 
Albemarle, Troy, Southern Pines, Pinehurst, Aberdeen, Carthage, 
Sanford, Lillington, Angier, Buies Creek, Erwin, Dunn, Goldsboro,
Wadesboro, Polkton, Rockingham, Ellerbe, Laurinburg, 
Camp Mackall, Wagram, Raeford, Fayetteville, Spring Lake, 
Hope Mills, Clinton, and Roseboro
556 AM EST Wed Jan 10 2024

...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING...

The threat has ended. Gusty winds of 20 to 30 mph will continue
into the early afternoon before diminishing. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:55 AM EST, 8 minutes earlier.

Area forecast discussion, Jan 8, 3:55 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
355 AM EST Mon Jan 8 2024

.SYNOPSIS...
High pressure will shift east off the Mid-Atlantic coast by late
today. A powerful storm system will sweep across the eastern United
States tonight through Tuesday night. High pressure will build over
the Southeast states Wednesday through Thursday, then lift to our
north early Friday as another storm system approaches Friday through
early Saturday.

&&

.NEAR TERM /TODAY/...
As of 315 AM Monday...

Water vapor satellite imagery displayed a shortwave moving east off
the VA coast, and a ridge building across the SE and TN Valley.
Surface observations showed a 1028 mb high over the OH Valley, with
weak northwesterly winds across central NC. After lows in the mid-
20s to low 30s this morning, temperatures will rise into the upper
40s to low 50s under easterly flow as the surface high pushes east
away from the region by late afternoon. Patchy cirrus will stream
across the region throughout the morning, then partly clear as the
upper ridge builds across the region.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 355 AM Monday...

There is a slight to enhanced risk of severe thunderstorms over much
of central NC Tue afternoon/evening. In addition, strong gusty winds
and heavy rainfall are expected Tue into Tue night.

A strong and vigorous mid-level system over the central Plains Mon
night is forecast to reach the Mid-Mississippi Valley early Tue.
This system is then expected to reach the OH valley Tue night, after
which it will reach the northern Mid-Atlantic early Wed. At the
surface, high pressure over the area will shift offshore by early
Tue. In the wake of the departing high, a deepening area of low
pressure will track up into the Great Lakes. As this low tracks
northeastward, a warm front will lift northward during the late-
morning to afternoon, followed by a strong cold frontal passage Tue
night.

Cloudy skies Mon night will give way to light rain toward the early
morning hours Tue with the approaching warm front. Rainfall amounts
overnight will range from a tenth of an inch or less over the
Coastal Plain to nearly a quarter inch over the western Piedmont.
Lows Mon night will bottom out in the mid 30s to low 40s, then
slowly rise overnight.

Light to moderate rain showers Tue morning should give way to
moderate to heavy showers and embedded thunderstorms Tue
afternoon/evening as a stronger line of activity ahead of the cold
front pushes east tied to a triple-point surface low moving NE over
western NC/VA. This is the time frame at which our enhanced severe
risk will reside, roughly from about 2 PM until 9 PM per the NCAR
HRRR Neural Network Hazard Forecast. Based on the latest
HREF/ARW/HRRR, it would appear the greatest severe threat should
reside over the southern/central Piedmont to central Coastal Plain,
in line with the SPC Enhanced Risk. This also lines up well with the
CSU TOR/WIND probabilities. Given strong low and deep-layer shear
and strongly curved hodographs, the threat will exist for downward
mixing of of strong, damaging wind gusts and even tornadoes within a
QLCS line during the afternoon/evening. One cannot rule out some
gravity waves as well, creating locally higher gusts. In the
enhanced area, it would appear enough instability could overcome the
weak lapse rates given the strong dynamics. Highs Tue should top out
in the upper 50s to mid 60s.

In addition to the severe risk, heavy rainfall and urban/poor
drainage flash flooding is possible. Rainfall totals are expected to
range from 1.5 to 2 inches, but locally up to 3 is possible. We held
off on a Flood Watch at the moment given some uncertainty on how
fast the convective line moves through, potentially limiting higher
amounts.

Lastly, we issued a Wind Advisory for all of central NC. Although
forecast soundings indicate some limited downward mixing at times
due to persistent rain, especially in the Triad and western
Piedmont, an alternate scenario is still quite possible for higher
gusts to create downed trees from saturated ground. Forecast
soundings do indicate 35-45 mph winds just 500 ft above ground,
showing the strong wind potential as suggested by the ECMWF EFI.

The line of showers/storms should exist by late Tue evening, though
gusty winds of 30-40 mph are still possible behind the cold front.
Lows will dip into the upper 30s to mid 40s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY NIGHT/...
As of 336 PM Sunday...

Upper level low centered over NY Wednesday morning will bring
westerly flow over the region. As the low lifts over Quebec by the
weekend, another deepening upper level trough begins to trek across
the Central Plains with another late week system. At the surface,
the cold front is well offshore leaving behind CAA with temps
ranging from the upper 40s NW to low 50s SE. Thursday is anticipated
to be dry as weak high pressure from the Southeast influences the
region. As that high pressure shifts further offshore and ENE, the
next weather system begins to move into the region with PoPs
beginning as early as late Friday morning in the far western
Piedmont. This next system is expected to be similar to the one
coming across the region on Tuesday- with heavy rain and strong
winds. The deep surface low will eject to the northeast from the
ARKLATX region then move across the TN and OH valleys. Temperatures
on Friday and Saturday are expected to be above freezing by the time
the rain moves in and will stay above freezing for the entirety of
the event. High temperatures on both days are expected to be in the
50s to low 60s with low temperatures Friday night in the upper 30s
to mid 40s. Widespread rainfall and gusty winds of 20 to 30 mph
across the region is expected to begin as early as Friday morning
with a few rumbles of thunder possible during the afternoon and
evening. As the low and associated cold front moves out of the
region Saturday morning expect breezy conditions to follow with
southwesterly winds of 15 to 20 mph and gusts up to 30mph. By
Sunday, conditions are expected to improve with partly cloudy skies
and highs in the mid upper 40s to low 50s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 1225 AM Monday...

VFR conditions will continue overnight, with FEW/SCT high clouds at
times. Light and variable surface winds tonight will become light
and easterly later today as high pressure moves north away from the
region. Clouds will increase from the west Monday night as the next
system approaches the area.

Looking beyond 06z Tue, A powerful storm system moving in from the W
and SW will bring high chances for sub-VFR conditions in heavy rain,
along with very strong and gusty surface winds and a high LLWS
threat, from late Mon night through Tue night. A few strong storms
will be possible as well Tue. VFR conditions should return to the
area for Wed/Thu. Another storm will create periods of sub-VFR
conditions in rain on Friday, with gusty winds expected, yet again.

&&

.CLIMATE...

Record Precipitation:

January 9:
KGSO: 1.22/1933
KRDU: 2.18/1895
KFAY: 1.47/1912

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 10 PM EST Tuesday for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...JJT
NEAR TERM...JJT
SHORT TERM...Kren
LONG TERM...CA
AVIATION...JJT
CLIMATE...RAH
Hazardous weather outlook, Jan 7, 6:00 AM EST, 22 hours 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
600 AM EST Sun Jan 7 2024

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081100-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
600 AM EST Sun Jan 7 2024

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An intense storm system will cross the area Monday night through
Tuesday night, producing multiple weather hazards. Rainfall of 2 to
4 inches is expected, which may produce flooding, especially in poor
drainage areas, and rapid rises on area rivers and streams. Strong
winds of 25 to 35 mph with gusts of 35 to 45 mph are possible
Tuesday into Tuesday night. Finally, there is a chance of
thunderstorms, especially over the Sandhills and Coastal Plain, and
a few of these storms may become strong to severe.

Another storm system may bring additional heavy rain and strong
gusty winds Friday night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:20 PM ESTFlood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more30 hr

Nearby

Wind Advisories in North Carolina, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.